MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The complaint device was received and evaluated.The device was visually inspected.The active tip shows signs of activation.There are signs of slight melting on the manifold between 6-7 o'clock positions of the tip.Functional testing could not be carried out due to device condition.The root cause of this event has been reviewed against the supplier risk analysis and is consistent with the expected outcome of such an event.This complaint can be confirmed.A manufacturer capa investigation has been initiated to investigate this issue further in an effort to determine root cause and to identify appropriate corrective actions.Further, a review into the depuy synthes mitek complaints system revealed no other complaint from this lot of devices that were released to distribution.Corrective actions to be identified through capa, if a root cause is found then appropriate corrective actions will be identified and implemented accordingly; there are none to be implemented at this time.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the vapr 4.0mm suct loprofile device did not work when activated.There was no delay in the surgical procedure as an identical spare device was used to complete the procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: h4: device manufacture date: the device manufacture date was inadvertently missed in the initial report and has been updated as 6/15/2015.H6, h10: investigation summary: the device history record statement was inadvertently missed in the investigation summary section on the initial report.The updated investigation summary is as follows: investigation summary: the complaint device was received and evaluated.The device was visually inspected.The active tip shows signs of activation.There are signs of slight melting on the manifold between 6-7 o'clock positions of the tip.Functional testing could not be carried out due to device condition.The root cause of this event has been reviewed against the supplier risk analysis and is consistent with the expected outcome of such an event.This complaint can be confirmed.A manufacturer capa investigation has been initiated to investigate this issue further in an effort to determine root cause and to identify appropriate corrective actions.Further, a review into the depuy synthes mitek complaints system revealed no other complaint from this lot of devices that were released to distribution.Corrective actions to be identified through the capa, if a root cause is found then appropriate corrective actions will be identified and implemented accordingly; there are none to be implemented at this time.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Brand Name
VAPR 4.0MM SUCT LOPROFILE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8267013
Report Number1221934-2018-52873
Device Sequence Number16674118
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number225361
Device Lot NumberU1505151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1